Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 23, 2021Reeves County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jun 23, 2021, 4:35 PM CDT for Reeves County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2021, 4:35 PM CDT (21:35 UTC)
Expired
Jun 23, 2021, 5:15 PM CDT
In force
40 min
Issued by
NWS Midland/Odessa, TX

County Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 159 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
660 J/kg
Mixed-layer CIN
-459 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

443 
WWUS84 KMAF 232135
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
435 PM CDT Wed Jun 23 2021
 
TXZ067-274-232215-
Ward TX-Reeves County Plains TX-
435 PM CDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL REEVES AND WEST CENTRAL
WARD COUNTIES UNTIL 515 PM CDT...

At 434 PM CDT, Doppler radar was tracking strong thunderstorms 12 
miles east of Toyah, moving northeast at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Pecos, Barstow, Saragosa, Verhalen, Toyah Lake and Pecos Municipal
Airport.

This includes the following highways...
 Interstate 10 between mile markers 201 and 207.
 Interstate 20 between mile markers 28 and 50.

LAT...LON 3153 10356 3138 10318 3104 10358 3099 10383
      3106 10390 3111 10392
TIME...MOT...LOC 2134Z 217DEG 20KT 3124 10360 

$$

89

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 23, 1:59 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 23, 1:59 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
159 PM CDT Wed Jun 23 2021

...New SHORT TERM, LONG TERM...

.AVIATION...
(18Z TAFS)
Issued at 1216 PM CDT Wed Jun 23 2021

VFR. Gusty S wind at most TAF sites will continue through the
afternoon. Should lose the gusts after sunset but wind will remain
elevated due to LLJ tonight.

&&

.SHORT TERM...
(This evening through Thursday)
Issued at 132 PM CDT Wed Jun 23 2021

Upper ridge over the area today will begin to give way to a trough
moving down out of Canada Thursday.  A cut off low along the CA
Coast will spin in place as it weakens and have no affect on this
region.

Temps will be hot again this afternoon with a Heat Advisory in
effect for the Davis Mountains northward through Eddy County.  Could
see near Heat Advisory conditions again Thursday in the mountains
but since marginal will not issue anything at this time. Expect
gusty S wind to continue rest of the afternoon... 850mb wind does
show a LLJ tonight so wind should continue to blow during the 03-09z
time period.

Isolated storms possible over the Davis Mtns this afternoon and
extending northward to the Guadalupe Mtns this evening.  Not
expecting much from these as they have to overcome subsidence from
the ridge but airmass is fairly moist with dewpts in the mid 50s to
60s so brief moderate rain is possible. Thursday afternoon isolated
storms over the mountains with a slight chance Thursday evening
along the western edge of the area.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 132 PM CDT Wed Jun 23 2021

On Friday, an upper trough will be centered over the Northern Rocky
Mountains and Northern Plains with north to northwest upper level
winds over West Texas and Southeast New Mexico. Abundant low level
moisture will be in place on Friday with the NAM12 showing 60+
dewpoints as far west as Eddy County and the Davis Mountains during
the afternoon. Showers and thunderstorms may also develop during the
afternoon along a dryline extending from Southeast New Mexico to the
Rio Grande. Temperatures on Friday are expected to mostly be in the
90s and triple digits with the hottest temperatures along the Rio
Grande and Pecos River Valley.

The previously mentioned upper trough moves over the Upper Midwest
on Saturday. Showers and thunderstorms will again be possible on
Saturday along the dryline. High temperatures on Saturday are
expected to be a little cooler than those on Friday as lower heights
from the upper trough move over the area. The upper trough will
become deeper on Sunday over the central part of the country. This
will result in cooler temperatures from the previous day as a cold
front moves into the region and increasing rain/storm chances.
Precipitation chances continue on Monday as the main part of the
front moves through the area. High temperatures on Monday are
expected to mostly be in the 80s. Temperatures will begin warming
next Wednesday as the upper trough moves away from the region.
Chances of precipitation will still linger into Tuesday and next
Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               73  98  74  97 /   0   0   0   0
Carlsbad                 73 103  74 103 /  10  10  20  20
Dryden                   75  99  77  97 /   0   0   0  10
Fort Stockton            73 101  75 101 /   0   0  10  20
Guadalupe Pass           72  97  71  96 /  10  10  20  20
Hobbs                    71  98  72 101 /   0   0  10  20
Marfa                    62  94  64  94 /  10  20  10  30
Midland Intl Airport     73  99  74  98 /   0   0   0  10
Odessa                   73  99  75  98 /   0   0  10  10
Wink                     75 103  76 103 /   0   0  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 9 PM CDT /8 PM MDT/ this evening for TXZ271-
     273-275-277-278.

NM...Heat Advisory until 8 PM MDT this evening for NMZ027-028.

&&

SHORT TERM...72
LONG TERM....80
AVIATION...72
Hazardous weather outlook, Jun 23, 1:14 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
114 PM CDT Wed Jun 23 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-241815-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
114 PM CDT Wed Jun 23 2021 /1214 PM MDT Wed Jun 23 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

A Heat Advisory is in effect for this afternoon from Eddy County
down across the Davis and Chinati Mountains.

Isolated thunderstorms will be possible over the Davis, Delaware,
and Guadalupe Mountains as well as portions of the Eddy and
Culberson County plains this afternoon and evening. Gusty and
erratic winds and lightning will be the main concerns.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 23, 4:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
435 PM CDT Wed Jun 23 2021

TXZ067-274-232215-
Ward TX-Reeves County Plains TX-
435 PM CDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL REEVES AND WEST CENTRAL
WARD COUNTIES UNTIL 515 PM CDT...

At 434 PM CDT, Doppler radar was tracking strong thunderstorms 12
miles east of Toyah, moving northeast at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Pecos, Barstow, Saragosa, Verhalen, Toyah Lake and Pecos Municipal
Airport.

This includes the following highways...
 Interstate 10 between mile markers 201 and 207.
 Interstate 20 between mile markers 28 and 50.

LAT...LON 3153 10356 3138 10318 3104 10358 3099 10383
      3106 10390 3111 10392
TIME...MOT...LOC 2134Z 217DEG 20KT 3124 10360

89

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 5:14 PM CDTSpecial Weather StatementMAFReeves46 min
Jun 23, 5:16 PM CDTSpecial Weather StatementMAFJeff Davis44 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.